Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

Had a Staph infection. Hair growth on head, eyes and ears. Having hair loss and hyper pigmentation. Suggest?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2010
Answered : 6092 Questions
Question
Three years ago i had a Staph infection on my chin. Since then my hair has been growing (deep under my skin), in a cris cross way all over my head through my eyes, ears, nose & mouth. I can pull very thin, white hair that "snaps" and relieves the tightness for a short period. This ordeal has caused a lot of hair loss and hyper pigmentation. Been to many Dr.'s who dismiss my symptoms. What could be causing this? Is this a disease or parasite?
Posted Fri, 28 Jun 2013 in Skin Hair and Nails
 
 
Answered by Dr. Rahul Kumar 1 hour later
Hello,
Thanks for the query.
Growth of hair in criss cross direction, under the skin is called as pseudo folliculitis.
In actual there is no infection, but an inflammatory reaction to the penetrating hair.

The reason for this situation is that, during staph infection there was damage to the bulb of hair follicles and now they are growing in a misdirected way.

The treatment for this is use of topical steroids; along with that please do not shave too close. You can use a trimmer.

I would like to see a photograph of lesions on your face, so I can support my probable diagnosis and help you better.

You have a feature to upload the reports / image by yourself at the right side of the query page, please utilize that so that I can answer your queries better. You can also send the reports/ image to YYYY@YYYY with the subject as 'ATTN: Dr. Rahul Kumar' XXXXXXX

Waiting for your response.
Thank you
Above answer was peer-reviewed by
 
Follow-up: Had a Staph infection. Hair growth on head, eyes and ears. Having hair loss and hyper pigmentation. Suggest? 8 hours later
I don't have photographs of any lesions on my face at the moment. As I stated, the staph infection occurred three years ago. However, I did have a biopsy at one point because I could never get a diagnoses from any of the doctors I went to. I have uploaded it for you to view if that helps.

Thanks
 
 
Answered by Dr. Rahul Kumar 9 hours later
Hello,
Thanks for the follow up.
I saw your biopsy report, it is quiet non specific.
One important thing in biopsy is that, there is no infection now.

With all the above factors and knowing your clinical condition, I think it is pseudo folliculitis.
You need to apply some topical steroid lotion like hydrocortisone, and please don’t shave, instead use a trimmer for at least a month.
This will help in resolution of your condition.

Let me know, if you have any other doubt.
Above answer was peer-reviewed by
 
Follow-up: Had a Staph infection. Hair growth on head, eyes and ears. Having hair loss and hyper pigmentation. Suggest? 39 hours later
Will I need an Rx Hydrocortisone or will the OTC brand work? Thank you so much for all of your input! You have helped so much, you have no idea! I have been through hell the last three years trying to figure out what's going on.
XXXXXXX
 
 
Answered by Dr. Rahul Kumar 5 hours later
Hello,
Thanks for the follow up.
I prescribed you hydrocortisone because it is available OTC. so you dont have to run around.
You can use the OTC available brand.
Wishing you all the best.
Thank you
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor